Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 14, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Apr 10, 2021, 11:10 AM EDT for 4 counties in Florida. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 11:10 AM EDT (15:10 UTC)
- Expired
- Apr 12, 2021, 2:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WHUS42 KMFL 101510 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1110 AM EDT Sat Apr 10 2021 FLZ168-172-173-110900- /O.NEW.KMFL.RP.S.0014.210410T1510Z-210412T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1110 AM EDT Sat Apr 10 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
905 WHUS42 KMFL 102012 CFWMFL Coastal Hazard Message National Weather Service Miami FL 412 PM EDT Sat Apr 10 2021 FLZ168-172-173-110415- /O.CON.KMFL.RP.S.0014.000000T0000Z-210412T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 412 PM EDT Sat Apr 10 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- Dade Counties. * WHEN...Through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
553 WHUS42 KMFL 111323 CFWMFL Coastal Hazard Message National Weather Service Miami FL 923 AM EDT Sun Apr 11 2021 FLZ069-120600- /O.EXB.KMFL.RP.S.0014.000000T0000Z-210412T0600Z/ Coastal Collier- 923 AM EDT Sun Apr 11 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Collier County. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ168-172-173-120600- /O.EXT.KMFL.RP.S.0014.000000T0000Z-210412T0600Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 923 AM EDT Sun Apr 11 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- Dade Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Apr 10, 8:16 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 10, 8:16 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 816 AM EDT Sat Apr 10 2021 ...Morning Forecast Update... .UPDATE... A complex pattern is evolving across the Southeast United States today and will continue into this evening and beyond. Looking at models soundings and CAMs, there will be a potential for showers and T'storms this afternoon along the Atlantic sea breeze and/or lake breeze over Palm Beach and perhaps even northern Broward County. The primary concerns would be strong winds and even small hail with the cooling mid-levels...and with some vertical shear around a threat for a few funnel clouds cannot be ruled out. With 1.5" PWATs, there could also be some localized ponding on roadways within the heaviest of activity within urban areas. Additionally, CAMs are very adamant about bringing the current MCS along the north central Gulf Coast southward just west of the peninsula through the day and into the evening. It wouldn't be impossible for the MCS to persist through much of the day with mid level support/impulse aiding in its maintenance. Although by the time it would reach western portions of Collier County, the instability would be marginal overall limiting the potential, though if it does hold together longer there would be at least a conditional strong damaging wind threat with this feature. Further forecast adjustments are likely through the morning and into the afternoon as the new 12z data comes in over the next several hours. && .PREV DISCUSSION... (Issued 656 AM EDT Sat Apr 10 2021) ..12z Aviation Update... AVIATION(12Z TAFS)... Mainly VFR conditions expected. There could be convection develop along the Atlantic sea breeze for Palm beach and Broward terminals later this afternoon. Additionally, APF may experience a shot a convection later this evening as well. Covered both opportunities with VCTS until more confidence is realized. Southerly winds will pick up today with some gusts up to around 20 knots at times along the coasts. PREV DISCUSSION... (Issued 219 AM EDT Sat Apr 10 2021) SHORT TERM (Today through Saturday)... One more quiet day today weather-wise with the western edge of the high pressure still clinging to the area. But this scenario will change starting tonight as a sfc frontal boundary approaches the state from the NW. Pressure gradients between these two major synoptic features will increase, resulting in breezy/gusty SE winds this afternoon. Also, expect above normal temperatures to continue today with highs in the mid to upper 80s, and some interior areas around 90. Models are slowly showing better consensus regarding the timing/evolution of the aforementioned frontal boundary as the parent trough gradually migrates across the E CONUS, and the main mid level low moves towards the Great Lakes area. This trough/low complex will keep dragging the aforementioned front into the northern portions of the peninsula late Saturday night into Sunday. Guidance also suggest a short wave trough developing over the east Gulf waters, and reaching the southern half of the Peninsula on Sunday afternoon. This feature will likely enhance overall wind shear over the area, and provide enhanced instability aloft with steeper lapse rates, and mid level temperatures cooling down to around -13 celsius. Therefore, there are better chances for thunderstorm activity on Sunday. The Storm Prediction center in OK has placed SoFlo under a marginal Risk for severe weather for Sunday late morning and continuing through the evening hours. Winds veer as the front gets closer to SoFlo, becoming SW by early Sunday and enhancing moisture advection from the Caribbean and the Gulf. A key factor to closely monitor on Sunday will be the degree of cloud cover developing ahead of the front, which would surely affect daytime heating. But forecast values for the afternoon highs remain fairly consistent from run to run, mainly in the upper 80s. Thus, there should be enough B-L instability for convection to develop, favoring the Lake region and interior areas of SoFlo. POPs have steadily increased in latest model solutions, with the northern half of the CWA now in the 60-70 percent range. But all of SoFlo should experience showers and isolated to scattered storms at some point on Sunday afternoon and evening. Latest severe weather parameters place the best chances over the Lake region, but isolated strong to severe thunderstorms could develop anywhere. Main threat will be localized strong winds, lightning, heavy rain and even small hail with the deepest updrafts. LONG TERM (Sunday Night through Friday)... Remnant showers and thunderstorms associated with the above mentioned front could linger through most of the day on Monday until the boundary clears the region. While can't rule out an isolated stronger storm over the area, the strongest activity should be located offshore, especially during the early morning hours where warmer ocean temperatures create the greatest instability in addition to the forcing for ascent generated by the mid-level shortwave as it traverses aloft. Behind the front, high pressure swiftly builds back into the region, restoring drier air across South Florida, while also quickly reorienting the flow out of the east by mid-week. This return of onshore flow will aid in modifying the airmass enough to stymie cold air advection, keeping temperatures on the seasonable to warm side. Daytime highs will generally climb into the 80s across the region to near 90 over the interior, while overnight lows will range in the lower 70s along the metro areas and mid to upper 60s elsewhere. Flow then veers out of the south to southwest by the end of week, increasing temperatures and moisture across South Florida ahead of the next potential frontal boundary. Although, given this is near the tail end of the period, confidence remains rather low regarding the particulars in the possible uptick in rain chances. Thus, will continue to monitor how the pattern evolves with each forecast cycle. AVIATION(06Z TAFS)... VFR should prevail during the next 24 hours at all terminals. Gusty SE winds will develop this afternoon, except at APF where sea breezes may bring westerly onshore flow in the afternoon, mainly between 17-20Z. MARINE... High pressure remains across the area today, keeping generally benign marine conditions in place. A cold front will approach the area from late tonight and into Sunday, bringing increasing chances of showers and isolated to scattered thunderstorms. There is potential for strong to severe storms to develop in that time frame. Expect periods of strong winds and rough seas with any storm that may form. Strengthening winds and SCEC conditions are likely as early as this afternoon in the northern Gulf zones. Building seas are also expected in the Atlantic waters through Sunday with the frontal passage. FIRE WEATHER... Although fire weather conditions could remain elevated this afternoon over interior and Gulf Coast areas with winds becoming breezy at times, minimum RH values should increase and remain above critical thresholds today. The situation will be closely monitored. BEACHES... A high risk of rip currents will be in place today for all the beaches of Broward and palm Beach counties as southeasterly flow increases. A moderate rip current risk can be expected over the beaches of Miami-Dade county. These conditions will likely continue through early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 87 72 88 / 20 60 60 40 West Kendall 72 89 71 90 / 20 60 60 40 Opa-Locka 71 87 70 88 / 10 60 60 40 Homestead 71 86 70 87 / 20 50 60 30 Fort Lauderdale 74 86 72 87 / 10 60 50 40 N Ft Lauderdale 73 85 70 86 / 10 60 50 40 Pembroke Pines 72 87 70 88 / 10 60 50 40 West Palm Beach 71 85 68 86 / 20 70 60 30 Boca Raton 72 87 70 88 / 20 60 50 30 Naples 71 83 70 85 / 40 60 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172. AM...None. GM...None. && Update/Aviation...Frye Today through Sunday and Marine...AR Sunday Night through Friday...HVN Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 10, 9:42 AM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 942 AM EDT Sat Apr 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 942 AM EDT Sat Apr 10 2021 ...Strong T'Storms Possible This Afternoon & Evening... ...High Risk of Rip Currents Along Portions of The Atlantic Coast... ...Enhanced Fire Weather Potential Gulf Coast and Interior Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the beaches of Palm Beach and Broward Counties. Thunderstorms: A strong thunderstorm or two may be possible, especially across portions of Palm Beach and northern Broward County this afternoon. Strong winds and small hail are the primary concerns, but also ponding of roadways in the heaviest activity may be possible in the metro. Additionally, there will be a conditional threat of thunderstorms with the potential to produce gusty winds along the Gulf coast later this evening as a line of storms drops southward along the Gulf coast side of the Florida Peninsula. Waterspouts: Waterspouts may be possible this afternoon and evening across the Gulf Waters, Lake Okeechobee, and even the Atlantic waters adjacent to Palm Beach County. Fire Weather: There is an enhanced risk of fire weather this afternoon, especially across the Gulf coast and interior portions of south Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong thunderstorms are possible on Sunday and Monday. Lightning, heavy rain, hail, and gusty winds are the primary hazards. A High Risk of rip currents is likely along most of the Atlantic Coast beaches through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:11 PM EDT | Small Craft Advisory | MFL | 16 hr | |
| Apr 10, 7:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 10, 7:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Apr 10, 7:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| Apr 10, 7:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.